Georgia, 2004

Hail in Georgia, August 17, 2004

August 17, 2004 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 17, 1:20 PM EST, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 17, 1:20 PM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EDT TUE AUG 17 2004

...TYPICAL AUGUST WEATHER TO CONTINUE THIS WEEK...

.SHORT TERM...TONIGHT THROUGH THURSDAY...BERMUDA SURFACE HI PRES
RIDGE AXIS TO REMAIN ALIGNED ACROSS FORECAST AREA...WHILE 500H RIDGE
IS ALIGNED JUST SOUTH OF THE REGION AND WILL ALLOW WEAK WESTERLIES
TO PUSH AFTERNOON SEA BREEZE CONVECTION BACK TOWARD THE COAST. 12Z
MODEL SUITE DOES ALLOW FOR SOME SLIGHTLY DRIER AIR TO PUSH INTO THE
FORECAST AREA WED/THU...BUT MODELS KEEP MOST OF IT ACRS SE GA...SO
WHILE CLIMO POPS CLOSE TO 40-50% ACRS NE FL WILL CONTINUE...AREAS N
OF I-10 WILL DROP DOWN INTO THE 20-30% RANGE. TEMPS WILL CLIMB A
LITTLE EACH DAY WITH THU AFTN SEEING A RETURN TO SOME MID 90S ACRS
INLD SE GA.

.LONG TERM...FRIDAY THROUGH TUESDAY...NO MAJOR CHANGES EXPECTED.
12Z GFS IS TRYING TO BRING A SLUG OF MOISTURE/DECAYING FRONT INTO THE
FORECAST AREA FOR FRI/SAT TIME FRAME...ALTHOUGH 12Z ETA HOLDS THE
500H RIDGE A LITTLE LONGER AND KEEP THE MOISTURE A LITTLE FURTHER
WEST. WILL WAIT TILL MODELS GET A BETTER HANDLE ON THIS BEFORE
CRANKING UP ANY LIKELY POPS...OTHERWISE EXPECT CLIMO 40-50% POPS
THROUGH THE PERIOD.

&&

.MARINE...NO HEADLINES. WINDS 10 KNOTS OR LESS...AND SEAS 3 FEET OR
LESS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 91 70 94 / 20 30 20 30
SSI 74 87 74 89 / 30 30 10 30
JAX 71 89 71 91 / 30 40 20 30
SGJ 73 86 74 87 / 30 40 20 30
GNV 70 89 70 92 / 30 50 20 40
OCF 71 90 71 92 / 30 50 20 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

HESS/TRABERT
Hazardous weather outlook, Aug 17, 10:00 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT TUE AUG 17 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-181000-
ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL-
BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA-
COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL-
GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA-
JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL-
SUWANNEE FL-UNION FL-WARE GA-WAYNE GA-
1100 AM EDT TUE AUG 17 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE AFTERNOON AND EVENING HOURS...MAINLY ALONG THE ATLANTIC AND GULF
COAST SEABREEZES. WIND GUSTS UP TO 40 MPH ARE POSSIBLE IN THE
STRONGER STORMS...ALONG WITH DEADLY LIGHTNING AND LOCALLY HEAVY
RAINFALL. STORMS WILL MOVE SLOWLY INLAND WITH THE SEABREEZES...
ALTHOUGH STRONGER STORMS WILL MOVE BACK TO THE EAST AT 10 MPH DURING
THE LATE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/HESS

In the hours before

Special weather statement, Aug 17, 4:04 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
504 PM EDT TUE AUG 17 2004

FLZ037-172145-
PUTNAM FL-
504 PM EDT TUE AUG 17 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT...

AT 504 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF HOLLISTER...OR
ABOUT 5 MILES NORTHEAST OF INTERLACHEN...MOVING EAST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MANNVILLE...
INTERLACHEN...HOLLISTER...FLORAHOME...CARRAWAY...SATSUMA...SAN MATEO
AND PALATKA THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Aug 17, 4:11 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
511 PM EDT TUE AUG 17 2004

GAZ163-172200-
CLINCH GA-
511 PM EDT TUE AUG 17 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 600 PM EDT...

AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM CENTERED BETWEEN STATE ROAD 187 AND U.S. HIGHWAY 41...OR
ABOUT 12 MILES NORTHWEST OF FARGO...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL MAINLY AFFECT RURAL AREAS BEFORE CROSSING U.S.
HIGHWAY 441 THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Aug 17, 4:16 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT TUE AUG 17 2004

GAZ150-151-172200-
PIERCE GA-WARE GA-
516 PM EDT TUE AUG 17 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WARE AND
SOUTHERN PIERCE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 600 PM EDT...

AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES EAST OF BLACKSHEAR TO 2 MILES SOUTHEAST OF SUNNYSIDE...OR
ALONG A LINE EXTENDING FROM 3 MILES EAST OF BLACKSHEAR TO 3 MILES
EAST OF WAYCROSS...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAYCROSS...SUNNYSIDE AND
BLACKSHEAR THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Aug 17, 4:23 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT TUE AUG 17 2004

GAZ133-135-172215-
APPLING GA-JEFF DAVIS GA-
523 PM EDT TUE AUG 17 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY
AND NORTHERN APPLING COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 615 PM EDT...

AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTHWEST OF HAZLEHURST TO 7 MILES SOUTH OF HAZLEHURST...
MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND HAZLEHURST...GRAHAM AND PINE GROVE THROUGH 615 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Aug 17, 4:32 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 PM EDT TUE AUG 17 2004

GAZ152-172215-
BRANTLEY GA-
532 PM EDT TUE AUG 17 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN BRANTLEY
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT...

AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF HOBOKEN...OR ABOUT 6
MILES EAST OF WAYCROSS...MOVING EAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOBOKEN THROUGH 615 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Aug 17, 4:45 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT TUE AUG 17 20041
 0G4Z132-134-172230-
BACON ABCCFNEE GA-
545 PM EDT TUE ADG 1U  004

...A SIGNIFICANTNWFACHNR ALERT HAS BEEN ISSUED FOR COFFEE AND WESTERN
BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM
EDT...

AT 545 PM EDT NAMIENTLNWEATHER SERVICE DOPPLER RODPREI DICATED A
STRONG THUNDEGSTOUMDCENTERED OVER WEST GREEN.T.GREANOUT 10 MILES EAST
OF BROXTON...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND WEST GREEN...NICHOLLS AND ALMA THROUGH 6H0OGP  EDT. HAIL UP TO ONEACON OIECCFNE DIAMETER...EXCESSIVE
SLIUE-O-GROUND LIGHTNING AND GUGTA DIGDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LIWGLOI G
AREAS.

REPORER REAOEEI DTHE NEAREST LAW ENFORCEMENF RGENCY OR YOUR COUNTY
EMERYECE EANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brantley

When
August 17, 4:55 PM EST
Where
Brantley County, 3 mi SW of Hoboken
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.150, -82.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413089.